Alert archive / Florida / Wind Chill Advisories in 2020

Wind Chill Advisory 1, NWS Melbourne, FL

January 21, 20206 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 21, 2020, 3:10 AM EST for 6 counties in Florida. It took effect at Jan 21, 2020, 10:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2020, 3:10 AM EST (08:10 UTC)
In effect from
Jan 21, 2020, 10:00 PM EST
Expired
Jan 22, 2020, 9:00 AM EST
In force
11 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2020-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2020-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

421 
WWUS42 KMLB 210810
WSWMLB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Melbourne FL
310 AM EST Tue Jan 21 2020

FLZ041-044>047-053-054-058-059-064-141-144-147-221400-
/O.NEW.KMLB.WC.Y.0001.200122T0600Z-200122T1400Z/
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, 
Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, 
Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, 
Cocoa, and Titusville
310 AM EST Tue Jan 21 2020

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST
WEDNESDAY...

* WHAT...Cold wind chills expected due to a combination of cold
  temperatures and northwest winds at or a little above 10 mph. 
  Expect wind chills to range from 25 to 35.

* WHERE...All east central Florida.

* WHEN...1 AM to 9 AM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Make sure you dress
appropriately for the cold weather, including a coat, a hat and
gloves.

$$

KN
2 follow-up statements
091 
WWUS42 KMLB 212018
WSWMLB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Melbourne FL
318 PM EST Tue Jan 21 2020

FLZ041-044>047-053-054-058-059-064-141-144-147-221400-
/O.EXT.KMLB.WC.Y.0001.200122T0300Z-200122T1400Z/
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, 
Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, 
Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, 
Cocoa, and Titusville
318 PM EST Tue Jan 21 2020

...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
9 AM EST WEDNESDAY...

* WHAT...Cold wind chills expected due to a combination of cold
  temperatures and gusty north to northwest winds around 10 to 15
  mph over inland areas and 15 to 20 mph along the coast. Expect 
  wind chills to range from the 20s over the interior and low 30s 
  along the coast.

* WHERE...Inland Volusia, Northern Lake, Orange, Seminole, 
  Southern Brevard, Osceola, Indian River, Okeechobee, St. 
  Lucie, Martin, Coastal Volusia, Southern Lake and Northern 
  Brevard County.

* WHEN...10 PM this evening to 9 AM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Make sure you dress
appropriately for the cold weather, including a coat, a hat and
gloves.

$$

Weitlich
908 
WWUS42 KMLB 221413
WSWMLB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Melbourne FL
913 AM EST Wed Jan 22 2020

FLZ041-044>047-053-054-058-059-064-141-144-147-221515-
/O.EXP.KMLB.WC.Y.0001.000000T0000Z-200122T1400Z/
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, 
Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, 
Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, 
Cocoa, and Titusville
913 AM EST Wed Jan 22 2020

...WIND CHILL ADVISORY HAS EXPIRED...

Gusty winds will still be able to produce wind chill values in the
low to mid 30s through 10 AM across the interior of east central
Florida. However, with temperatures continuing to gradually
increase through late morning, the wind chill advisory will be
allowed to expire. 

$$

Weitlich

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 8:52 PM EST, 6 hours 18 minutes earlier.

Area forecast discussion, Jan 20, 8:52 PM EST, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
852 PM EST Mon Jan 20 2020

.UPDATE...
Overall the forecast is on track this evening with a tight pressure
gradient across the peninsula and the Atlantic waters in the wake of
last nights front. Expansive high pressure across the mid section of
the country will spill colder air into the southeast and Florida
into mid week as another reinforcing mid level wave brings colder
air by tomorrow night. For tonights forecast, expect low temps to
range from the mid to upper 30s NW of I-4 to the 40s central and 50s
from Ft Pierce south along the coast. Another subtle low/trough
feature offshore will move south and increase the gradient near the
coast and over the Atlantic overnight with lighter winds to 5-10 mph
where the temps are expected to get the coldest across portions of
Lake and interior Volusia counties. Min wind chills will drop into
the 30s across the Volusia/northern Brevard and across the interior
all the way south to Okeechobee county making for a cold morning for
those heading off to work and school Tue morning. Low level winds
should back some overnight to the NW/NNW and keep any late night
shower activity just offshore the Treasure Coast so removed low POP
for the south coastal areas later tonight.

&&

.AVIATION...
Marine stratocu will brush the coast overnight with with cloud bases
btwn 025-035 and affect cstl terminals through the overnight hours.
Mainly clear skies are expected for interior terminals tonight and
Tue. Tightening of the pressure gradient will allow winds to
increase again Tue with gusts to 22-25 knots for the interior and to
26-28 knots along the east coast from mid day into the afternoon
hours.

&&

.MARINE...
Tonight...Hazardous wind and sea conditions will continue overnight
as northerly winds increase to 20-25 knots and seas build to 6-8 ft
near shore and 8-10 ft offshore. Small craft advisory continues for
all of the east central FL waters through Tue afternoon.

A Gale Watch is in effect Tue afternoon through Wed afternoon with a
tight gradient on the back side of low pressure developing offshore.
Extremely hazardous marine conditions are expected with northerly
winds up to 30 knots with gusts to 40 knots Tue night into early
Wed. Seas will build up to 8-12 ft near shore and 15 ft offshore
into mid week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  39  54  39  61 /   0   0  10  20
MCO  41  57  35  61 /   0   0   0  10
MLB  46  59  41  65 /  10   0  10  40
VRB  49  62  42  66 /  10  10  10  40
LEE  37  55  32  59 /   0   0   0  10
SFB  40  56  35  61 /   0   0  10  20
ORL  41  56  35  60 /   0   0   0  10
FPR  50  62  42  67 /  10  10  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late Tuesday night through Wednesday morning
     for Inland Volusia-Northern Lake-Southern Lake.

AM...Gale Watch from Tuesday afternoon through Wednesday afternoon
     for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

     Small Craft Advisory until 4 PM EST Tuesday for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm-Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

Volkmer/Sedlock
Hazardous weather outlook, Jan 20, 6:06 PM EST, 9 hours 4 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
606 PM EST Mon Jan 20 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-211100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
606 PM EST Mon Jan 20 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
North winds of 20 to 25 knots with frequent higher gusts will cause
seas to build to between 5 and 7 feet near shore and up to 10 feet
well offshore over the local Atlantic through the overnight. A Small
Craft Advisory remains in effect for these hazardous boating
conditions.

.EXCESSIVE COLD IMPACT...
Temperatures across Lake, interior Volusia, and far northwestern
Orange counties will drop into the mid to upper 30s overnight. These
cold temperatures will combine with northerly winds of around 10 mph
to produce lowest wind chill readings between 30 and 35 degrees
between 4 and 8 AM Tuesday morning. If you will be outdoors during
that time, be sure to dress appropriately for the cold weather.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
It will be cold again Tuesday night into early Wednesday morning, as
temperatures fall into the low to middle 30s across most areas west
of Interstate 95. Wind chills in the upper 20s and lower 30s are
also expected across most of east central Florida. Lows in Lake and
northwestern Volusia counties may fall to near freezing just ahead
of sunrise Wednesday. Boating and beach conditions will stay
dangerous through Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:24 AM ESTBeach Hazards StatementMLBVolusia16 hr
Jan 21, 3:59 AM ESTLake Wind AdvisoryMLBVolusia15 hr
Jan 21, 4:09 AM ESTGale WarningMLB39 hr
Jan 21, 9:02 AM ESTFreeze WarningMLBLake, Volusia23 hr

Nearby

Wind Chill Advisories in Florida, 2020Every wind chill advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.